MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC045144
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Gastritis (1874); Perforation of Vessels (2135); Hernia (2240)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded after use and therefore not available for return and investigation.All devices undergo appropriate testing and inspection per standard manufacturing processes to ensure the device meets specifications prior to release.There were no device deficiencies reported related to the zoom 45 catheter.The cause of the vessel rupture and subsequent brain herniation is unknown.All images from this case were reviewed and there was no evidence of extravasation until after the third pass.Based on operative notes, resistance was encountered on the third pass when advancing the guidewire.The subsequent contrast run was completed through the third party microcatheter and extravasation was then noted.Case images confirmed that the vessel rupture was near the tip of the third party microcatheter in the distal left pca and that the zoom 45 was in the mid basilar artery proximal to the location of the vessel rupture.Based on the positioning of the devices during the contrast run through the microcatheter and the timing described in the operative notes, it is unlikely the zoom 45 caused the rupture.The vessel rupture was most likely caused by the guidewire and/or the third party microcatheter; however, it cannot conclusively be determined that the zoom 45 did not contribute to the vessel rupture.
 
Event or Problem Description
A 60-year-old male was treated for an occlusion that extended from the basilar artery to the left posterior cerebral artery (pca).Access was obtained with a zoom 88 access catheter over a guide wire.A zoom 71 and a third party microcatheter were advanced over a guidewire through the zoom 88.After positioning the zoom 71, microcatheter, and guidewire in the left pca, the zoom 88 was advanced to the left pca.The guidewire, third party microcatheter, and zoom 71 were then removed from the patient and aspiration was applied to the zoom 88 for approximately two minutes.The clot in the basilar artery was removed; however, the pca remained occluded.A second pass was completed with a zoom 45 catheter, a third party microcatheter, and a guidewire advanced through the same zoom 88 and positioned in the left pca.The zoom 88 was then advanced to the left pca.The third party microcatheter and guidewire were then removed.Aspiration was applied for approximately two minutes to the zoom 45 and zoom 88 catheters, but no clot was removed.The left pca remained occluded.A third pass with the same zoom 88, zoom 45, third party microcatheter, and guidewire was completed.While advancing the guidewire, significant resistance was noted.Contrast was injected through the microcatheter, and extravasation (indicative of a vessel rupture) was observed in the left pca.The guidewire was removed and replaced with another type of guidewire that allowed an occlusion balloon to be delivered to the site of the vessel rupture.Using the third party microcatheter and zoom 45 to support delivery, the occlusion balloon was positioned with the distal end in the left pca and the proximal end in the basilar artery.The occlusion balloon was inflated for approximately five to six minutes then removed.No further extravasation was observed and the left pca remained occluded.Subsequently, the procedure was aborted.The next day, brain herniation was noted resulting from either the hemorrhagic transformation from the baseline stroke or hemorrhage from the vessel rupture.The patient was treated with a ventriculostomy.15 days post procedure, during a planned endoscopy to place a peg feeding tube, the patient was diagnosed with gastritis.It is unknown if treatment was provided for the gastritis.The patient was reported alive as of (b)(6) 2023.There was no report of a device malfunction.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key17014432
Report Number3014590708-2023-00017
Device Sequence Number20565047
Product Code NRY
UDI-Device Identifier00812212030276
UDI-Public00812212030276
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model NumberICRC045144
Device Catalogue NumberICRC045144
Device Lot NumberF2221601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARISTOTLE 24 MICROWIRE; ARISTOTLE 34; PHENOM 27 MICROCATHETER; SCEPTER XC BALLOON; ZOOM 71; ZOOM 88
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient SexMale